Alert archive / Texas / Dust Storm Warnings in 2021

Dust Storm Warning 2, NWS Lubbock, TX

March 22, 20216 counties in Texas

NWS Lubbock, TX issued this dust storm warning at Mar 22, 2021, 4:37 PM CDT for 6 counties in Texas. It was in force for 113 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2021, 4:37 PM CDT (21:37 UTC)
Expired
Mar 22, 2021, 6:30 PM CDT
In force
113 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Crosby County, TX, Garza County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 47 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 5:05 PM CDTNON-TSTM WND GST 601 N O'Donnell, TXWEST TEXAS MESONET REPORT
Mar 22, 5:06 PM CDTNON-TSTM WND GST 654 S Levelland, TXWEST TEXAS MESONET REPORT
Mar 22, 5:09 PM CDTNON-TSTM WND GST 596 Ssw Wolfforth, TXWEST TEXAS MESONET REPORT
Mar 22, 5:10 PM CDTNON-TSTM WND GST 646 Ssw Wolfforth, TXWEST TEXAS MESONET REPORT
Mar 22, 5:20 PM CDTNON-TSTM WND GST 676 Ssw Wolfforth, TXWEST TEXAS MESONET REPORT
Mar 22, 5:23 PM CDTNON-TSTM WND GST 59New Home, TXWEST TEXAS MESONET REPORT
Mar 22, 5:25 PM CDTNON-TSTM WND GST 611 N O'Donnell, TXWEST TEXAS MESONET REPORT
Mar 22, 5:29 PM CDTNON-TSTM WND GST 583 Nne Tahoka, TXWEST TEXAS MESONET REPORT
Mar 22, 5:31 PM CDTNON-TSTM WND GST 595 Ssw Graham, TXWEST TEXAS MESONET REPORT
Mar 22, 5:33 PM CDTNON-TSTM WND GST 593 Nne Tahoka, TXWEST TEXAS MESONET REPORT
Mar 22, 6:04 PM CDTNON-TSTM WND GST 592 Ne Slaton, TXWEST TEXAS MESONET REPORT
Mar 22, 6:06 PM CDTNON-TSTM WND GST 605 Ssw Graham, TXWEST TEXAS MESONET REPORT
Mar 22, 6:07 PM CDTNON-TSTM WND GST 752 Ne Slaton, TXWEST TEXAS MESONET REPORT
Mar 22, 6:07 PM CDTNON-TSTM WND GST 762 Ne Slaton, TXWEST TEXAS MESONET REPORT
Mar 22, 6:10 PM CDTNON-TSTM WND GST 601 Ne Post, TXMEASURED BY THE WEST TEXAS MESONET
Mar 22, 6:25 PM CDTNON-TSTM WND DMG7 Ssw Lubbock, TXTREE UPROOTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2018 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WWUS54 KLUB 222140
DSWLUB

BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Lubbock TX
437 PM CDT Mon Mar 22 2021

TXC107-169-219-303-305-445-222330-
/O.NEW.KLUB.DS.W.0002.210322T2137Z-210322T2330Z/
Lubbock TX-Lynn TX-Garza TX-Terry TX-Crosby TX-Hockley TX-
437 PM CDT Mon Mar 22 2021

The National Weather Service in Lubbock Texas has issued a

* Dust Storm Warning for...
  Southern Lubbock County in northwestern Texas...
  Lynn County in northwestern Texas...
  Garza County in northwestern Texas...
  Eastern Terry County in northwestern Texas...
  Southern Crosby County in northwestern Texas...
  Southeastern Hockley County in northwestern Texas...

* Until 630 PM CDT.

* At 437 PM CDT, a wall of dust was along a line extending from 4
  miles east of Levelland to 12 miles northeast of Brownfield to 4
  miles east of Welch, moving east at 55 mph.

  HAZARD...Near zero visibility with damaging wind in excess of 60 
           mph.

  SOURCE...Public.

  IMPACT...Dangerous life-threatening travel.

Locations impacted include...
Lubbock, Levelland, Slaton, Post, Tahoka, Lake Alan Henry, White
River Lake, Wolfforth, Ransom Canyon, O'donnell, Kalgary, Grassland, 
New Moore, Justiceburg, Slide, Woodrow, Caprock and0 Southland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, pull off the road, turn off your lights and keep your
foot off the brake.

Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!

&&

LAT...LON 3328 10216 3358 10243 3360 10104 3297 10104
      3296 10121 3296 10213
TIME...MOT...LOC 2137Z 276DEG 48KT 3357 10229 3328 10208 3295 10206 

$$

23
2 follow-up statements
471 
WWUS54 KLUB 222257
DSWLUB

Dust Storm Warning
National Weather Service Lubbock TX
552 PM CDT Mon Mar 22 2021

TXC219-445-222302-
/O.CAN.KLUB.DS.W.0002.000000T0000Z-210322T2330Z/
Terry TX-Hockley TX-
552 PM CDT Mon Mar 22 2021

...THE DUST STORM WARNING FOR EASTERN TERRY AND SOUTHEASTERN HOCKLEY
COUNTIES IS CANCELLED...

The dust storm which prompted the warning has moved out of the 
warned area. Therefore, the dust storm warning has been cancelled.

LAT...LON 3327 10189 3359 10176 3360 10104 3297 10104
      3296 10121 3296 10207
TIME...MOT...LOC 2252Z 276DEG 48KT 3346 10111 3317 10091 3284 10089 

$$

TXC107-169-303-305-222330-
/O.CON.KLUB.DS.W.0002.000000T0000Z-210322T2330Z/
Lubbock TX-Lynn TX-Garza TX-Crosby TX-
552 PM CDT Mon Mar 22 2021

...A DUST STORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN LUBBOCK...LYNN...GARZA AND SOUTHERN CROSBY COUNTIES...

At 552 PM CDT, a wall of dust was along a line extending from White
River Lake to 8 miles west of Clairemont to 8 miles north of Snyder, 
moving east at 55 mph. Strong wind gusts and blowing dust will 
continue behind the initial wall of dust across the south-central 
and southeast South Plains.

  HAZARD...Near zero visibility with damaging wind in excess of 60 
           mph.

  SOURCE...Public.

  IMPACT...Dangerous life-threatening travel.

Expect near zero visibility along Highway 84 near Southland, between 
Slaton and Post. 

Locations impacted include...
Slaton, Post, Tahoka, Lake Alan Henry, White River Lake, Ransom
Canyon, O'donnell, Kalgary, Grassland, New Moore, Justiceburg,
Caprock, Southland, Wilson and Buffalo Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, then pull off the road, turn off your lights and keep
your foot off the brake.

Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!

&&

LAT...LON 3327 10189 3359 10176 3360 10104 3297 10104
      3296 10121 3296 10207
TIME...MOT...LOC 2252Z 276DEG 48KT 3346 10111 3317 10091 3284 10089 

$$

23
707 
WWUS54 KLUB 222336
DSWLUB

Dust Storm Warning
National Weather Service Lubbock TX
634 PM CDT Mon Mar 22 2021

TXC107-169-303-305-222344-
/O.EXP.KLUB.DS.W.0002.000000T0000Z-210322T2330Z/
Lubbock TX-Lynn TX-Garza TX-Crosby TX-
634 PM CDT Mon Mar 22 2021

...THE DUST STORM WARNING FOR SOUTHEASTERN LUBBOCK...LYNN...GARZA AND
SOUTHERN CROSBY COUNTIES HAS EXPIRED...

The dust storm which prompted the warning has weakened and shifted 
east of the area. Therefore, the dust storm warning has been allowed 
to expire. Areas of blowing dust with low visibility will continue 
at times though as wind gusts occasionally exceed 50 mph.

LAT...LON 3327 10189 3359 10176 3360 10104 3297 10104
      3296 10121 3296 10207
TIME...MOT...LOC 2334Z 276DEG 48KT 3340 10046 3311 10026 3278 10024 

$$

23

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this dust storm warning went out at Mar 22, 2:46 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 22, 2:46 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
246 PM CDT Mon Mar 22 2021

.SHORT TERM...
By early this evening, most thunderstorms will be east of the area
as lift will quickly move to the east of the region associated with
a strong short wave. As the upper level low moves into the Texas
Panhandle this evening, surface winds will stay up across the
southeastern Texas Panhandle during the overnight hours. The upper
low will pull east tonight through early Tuesday morning and will be
replaced by short wave ridging on Tuesday afternoon. Surface
cyclogenesis in southeastern New Mexico will develop Tuesday
afternoon as the next upper low drops into Arizona. A weak quasi-
stationary front will extend out across the southern Texas
Panhandle.

.LONG TERM...
Next upper level wave will be located across AZ by Tuesday evening
and will approach the state line on Wednesday. This will lead to
surface low pressure development just south of the forecast area.
This will bring a cold front through the forecast area relatively
early in the day on Wednesday. The majority of the precipitation
chances with this wave will be in the form of stratiform
precipitation wrapping around the low. Based on the current track of
the low this would keep the best chances (and highest precipitation
totals) across the southwest Texas Panhandle and north into the
Panhandle. With temperatures near freezing across the southwest
Panhandle this activity may start out as snow or a rain/snow mix
with only light accumulations. Temperatures should warm into the low
40's by the afternoon bringing an end to any wintry precipitation.
Zonal flow will take hold for a day before an additional upper level
wave moves to the north of the area on Friday. This wave should be
too far north for any precipitation chances in our region, although
it should lead to a warm and windy day. Another albeit weaker
shortwave will approach the area Saturday however this will only
bring a dry cold front through the forecast area.

&&

.FIRE WEATHER...
Elevated fire weather conditions will be possible on Tuesday
afternoon in the southwestern South Plains. Very dry air will still
be in place across this area leading to afternoon relative humidity
values between 10 and 15 percent. However, winds will be much
lighter with 20 foot winds only around 15 mph. This will still
result in RFTI values between 1 and 3.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for TXZ033-034-039-
040.

Wind Advisory until 10 PM CDT this evening for TXZ033>036-
039>042.

&&

01/58
Hazardous weather outlook, Mar 22, 12:47 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1247 PM CDT Mon Mar 22 2021

TXZ021>044-231800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1247 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A dryline will push eastward to near the Caprock escarpment by mid-
afternoon as a strong storm system moves over the Texas Panhandle.
Low level moisture will stream northward in advance of the dryline
and will be sufficient for the development of thunderstorms to the
east of the dryline mainly between 2 PM and 7 PM. Some severe
thunderstorms with the potential to produce hail to 1.5 inches in
diameter and wind gusts to 65 mph will be possible generally east of
a Quitaque to Jayton line.

Strong winds and a dry air mass will move in behind the dryline this
afternoon. A Wind Advisory is in effect from 1 PM to 10 PM for the
southwestern and central South Plains for wind speeds of 25 to 35
mph. A Red Flag Warning is in effect from 1 PM to 8 PM for the
southwestern South Plains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated fire weather conditions may develop across the region
Friday afternoon, otherwise the probability for widespread hazardous
weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state, and CDC
guidelines.

In the hours before

Local storm report, Mar 22, 3:52 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     NON-TSTM WND GST 7 WNW DENVER CITY       32.99N 102.94W
03/22/2021  M58 MPH          YOAKUM             TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB2100218

JDV
Local storm report, Mar 22, 4:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     NON-TSTM WND GST 3 N PLAINS              33.23N 102.84W
03/22/2021  M75 MPH          YOAKUM             TX   MESONET

            WEST TEXAS MESONET REPORT. SO REPORTS NEAR ZERO VIZ

&&

EVENT NUMBER LUB2100219

JWJ
Local storm report, Mar 22, 4:04 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
404 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     NON-TSTM WND GST 7 WNW DENVER CITY       32.99N 102.94W
03/22/2021  M72 MPH          YOAKUM             TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB2100220

JWJ
Local storm report, Mar 22, 4:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
430 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     NON-TSTM WND GST 8 WSW SUNDOWN           33.39N 102.61W
03/22/2021  M64 MPH          COCHRAN            TX   MESONET

            WEST TEXAS MESONET REPORT

&&

CORRECTED COUNTY/STATE...LOCATION...EVENT...REMARKS

EVENT NUMBER LUB2100219

JWJ
Local storm report, Mar 22, 4:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
431 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     DUST STORM       DENVER CITY             32.97N 102.83W
03/22/2021                   YOAKUM             TX   CO-OP OBSERVER

            DIFFICULTY SEEING ACROSS STREET

&&

EVENT NUMBER LUB2100221

JWJ
Local storm report, Mar 22, 4:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     DUST STORM       PLAINS                  33.19N 102.83W
03/22/2021                   YOAKUM             TX   LAW ENFORCEMENT

            PD REPORTS OFFICERS UNABLE TO DRIVE DUE TO LOW
            VISIBLITY

&&

EVENT NUMBER LUB2100222

JWJ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:20 AM CDTRed Flag WarningLUBCochran, Crosby, Dickens, Garza, Hockley, Kent and 4 more16 hr
Mar 22, 3:22 AM CDTWind AdvisoryLUBCochran, Crosby, Dickens, Floyd, Garza, Hale and 8 more13 hr
Mar 22, 12:22 PM CDTAreal Flood AdvisoryLUBLubbock2 hr
Mar 22, 12:56 PM CDTSpecial Weather StatementLUBLubbock49 min
Mar 22, 1:46 PM CDTSpecial Weather StatementLUBCrosby, Garza59 min
Mar 22, 2:05 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent40 min
Mar 22, 2:35 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley40 min
Mar 22, 3:11 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, King27 min
Mar 22, 3:44 PM CDTHigh Wind WarningLUBCochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more3 hr
Mar 22, 3:44 PM CDTWind AdvisoryLUBCochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more5 hr
Mar 22, 3:52 PM CDTDust Storm WarningLUBCochran, Hockley, Terry, Yoakum113 min
Mar 22, 5:45 PM CDTSpecial Weather StatementLUBLubbock45 min
Mar 22, 5:56 PM CDTAreal Flood AdvisoryLUBLubbock64 min
Mar 22, 6:13 PM CDTDust Storm AdvisoryLUBDickens, Kent, King, Stonewall2 hr
Mar 22, 6:20 PM CDTSpecial Weather StatementLUBCrosby25 min
Mar 22, 6:26 PM CDTSpecial Weather StatementLUBCrosby34 min
Mar 22, 6:31 PM CDTSpecial Weather StatementLUBLynn29 min
Mar 22, 6:48 PM CDTSpecial Weather StatementLUBDickens42 min

Nearby

Dust Storm Warnings in Texas, 2021Every dust storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.